MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sex: patient's gender was unclear since both (male/female) were provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the intero tibeal artery.After a v18 guidewire passed through, a 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during inflation at 12 atmospheres the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no complications reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the intero tibeal artery.After a v18 guidewire passed through, a 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during inflation at 12 atmospheres the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no complications reported and the patient's status was stable.It was further reported that the lesion was 40-50% stenosed, non- tortuous and moderately calcified.The balloon ruptured during the first inflation.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 15mm proximal of the distal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10443979
Report Number2134265-2020-11553
Device Sequence Number16826030
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0022828381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/26/2020
10/14/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/02/2020
10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V18.; GUIDEWIRE: V18.; GUIDEWIRE: V18.; GUIDEWIRE: V18
Patient Age60 YR
Patient Weight85